Page 1 of 2

Anyone having acne problems?

PostPosted: Wed Apr 26, 2006 10:37 pm
by jenjen
Oh my GOD

It is driving me insane. All over my forehead. Everywhere else on my face is totally fine but my forehead is just covered with really painful red acne bumps. They seem to just be permanent, and I can't get rid no matter what :twisted:

I remember reading somewhere that the place you get spots on your face is an indicator of internal health problems. I wonder-- does everyone who has acne problems with kidney failure get them on thier forehead too?

Also I wonder if its the excess sugar from the bags also causing the problem. As well as the increased crap in my blood stream. I dunno though, I was fine, no acne problems since I started pdx, but now I just seem to have hit loads of problems.

God I really hate being on dialysis sometimes. It seems to be completely messing me up

spots on p/d

PostPosted: Thu Apr 27, 2006 5:29 am
by Elaine
Awww sorry to hear you having problems Jen. Could possibly be the glucose in the p/d fluid or a combination of the renal failure itself of generally feeling unwell and build up of toxins etc. Do speak to your renal team etc they may be able to help you etc, or give you advise etc.

I know that some peopel have lotta probs post transplant but havent had heard about on p/d but then every1different.They did prescribe a cream for bad spots post transplant and does seem to help.


good luck and best wishes Elaine :D & Rach xx

PostPosted: Thu Apr 27, 2006 7:43 am
by R30
Hi jenjen

Sorry to hear you are having skin problems. Just wondered if by any chance you were on steroids as they can do this to you - they certainly did it to me! If not, as you say, it's probably a combination of stress (having to actually be on dialysis), toxins and possibly excess sugar from your bags. Is the skin on your forehead dry or greasy with the spots - not sure what this tells you, but it may be important if you tell your Doc. Have you changed your shampoo/conditioner/soap recently? This might also be a cause.

Hope it clears up for you shortly jen.
Ruth

PostPosted: Thu Apr 27, 2006 11:37 am
by simone
when I was in dialysis I suffered of sever acne on my cheeks, at firs it was not that much a problem after two years it became a huge problem, I started treating it with low dose isotretinoin than I raised the dose and it got much better my face was almost free when I had the transplant, no more acne.

PostPosted: Thu Apr 27, 2006 2:06 pm
by gary in bc
Hi
I had a problem similar when I started PD. What was explained to me was sometimes your sweat glands atrophi and you don't sweat any more or limited amounts in different areas. Your body secretes oil, and this causes acne problems. When you sweat, apparently the oils are disolved with the sweat. I still have severe problems with oily hair, forehead and nose. I wash my face a lot with mild soap, and carry wet ones in my vehicle. If I leave it to long, then my skin actually burns. If I scratch my head, and then rub my eyes, it burns my eyes. No one has been able to give me any reason for this. It doesn't happen to many people. I guess all you can do it keep trying different things. Great help, aye.

Gary

PostPosted: Thu Apr 27, 2006 7:58 pm
by trigger
my husband also suffers dreadful sopts esp on his bak and neck. we did ask his renal doc and he said see the gp but to be honest we havent had a chance yet to book a appointment

PostPosted: Thu Apr 27, 2006 8:20 pm
by Nickj
Hi Sympathies!

Never had any acne or spots when I was a teen, some say I was never a teen and that I skipped it and went from 13 to 30! :lol: :lol: Was seduced by an 18 year old at that time so they could have been right :wink:

Spots! rash! tell me about it, I'm sure its down to a combination of medication and kidney performance. Whilst I was dialysing no spots now that I have stopped I have them on my face and elsewhere. some pronounced other just like a nettle rash under the skin. Told my Consultant about it and suggested that because I'm not dialysing toxins medication etc building up causing the rash. didn't want to know :x Now what am I doing? :lol: pinching my sons clearasil oitments and cover up so I dont look like a spotty old un :) :) :) Se even we men can be vain


Nick

Ps does anyone else notice that when they dialyse, Haemo, that their skin gets very soft. :lol: just like a baby's bum :lol: :lol:

PostPosted: Tue Jul 11, 2006 8:59 am
by jenjen
just an update,

well it didnt get any better on its own. I tried everything, stopped eating crap, tried drinking just water, changed my shampoo, pretty much everything and it still remained bad. I can't use those Oxy type face washes as I have VERY sensitive skin and they just make the problem worse as they strip it of everything.

So I eventually asked the PD nurses at my last clinic -- nope can't help you, can't see the Neph until September (grr :x ), try asking your GP (their answer for everything :x whats the point seeing my GP, I know more about renal stuff than them :roll: , but not about acne unfortunately)

Anyway, so the GP eventually gave me a prescription for Benzamycin, which is a cream that rather annoyingly needs to be kept in the fridge and leaves a nice white residue over my head :x Its a combo of Benzol peroxide and erythromycin, slightly worried about as I'm allergic to vancomycin, but anyhow it turned out ok in the end phew! and is clearing them up nicely.

So anyone suffering with acne, either on dialysis or post-transplant its pretty good stuff :)

PostPosted: Tue Jul 11, 2006 1:30 pm
by Mike
Hi,

Sorry it hasn't got any better :(

I was wondering, have you asked to be referred to a dermatologist yet?

Mike

PostPosted: Tue Jul 11, 2006 8:43 pm
by rosa t
:) Hi Jen

Spots as well what else!

Maybe it's the glucose in the bags?

I wouldn't touch acne creams especially ones with benzol peroxide as i'm allergic to them. my face was swollen so much i ws in hospital like a hamster!.

i have been told that you can have acne at 60 - i was really chuffed!

i did have some tablets from the dr minocylone something like that and hey did the trick but that was 20 years ago!.

I hope they sort out your poblem as if you don;t have enough on your plate!

love

rosa

PostPosted: Tue Jul 11, 2006 11:27 pm
by Bear
NOt acner - but small warts!!! I've always had pretty good skin, if a little dry, but lately I have _loads_ of these tiny warts on ankles, thighs & the odd one elsewhere. I'm sure I've seen on kidney threads about patients getting warts (but can't find it now).
I'm even wondering if I can get the new injection that Aussie got awarded for inventing - he did it to prevent cervical cancer, but it's the same cause: the human papilloma virus. :o

to Bear

PostPosted: Wed Jul 12, 2006 1:18 am
by amanda in CA
warts are pretty common particularly when someone is transplanted. I know that doesn't apply to you, but not sure if you are on pred. or any other immuno-suppressants. I had warts all over the place when my transplant was working, a lot went once I stopped taking the meds. but I still have some even now on dialysis. Been told by the dermatologist that there is not a lot that can be done to get rid of them - burning them off tends to cause scarring and is more obvious than the warts.

PostPosted: Tue Jul 18, 2006 9:41 am
by Neal
Hey JenJen,

I had the same problems on PD about 10 years ago.

Ask to see a dermatologist and ask about Roacutane which is great drug for severe Acne.

Regards

Neal

Re: Anyone having acne problems?

PostPosted: Mon Oct 23, 2017 11:10 am
by ThaniaMontana
A friend tagged someone on FB about dermalmd acne serum, swearing by it. I've always had a problem with acne, but it suddenly got really bad a few months ago and nothing I tried was helping. I've bought Humane products and Tea Tree wash, rose hip oils, etc. and nothing was helping. I was embarrassed to leave the house. The price turned me off dermalmd for about a minute, then I figured I might as well try it. I'm so glad I did! FINALLY, I've found something to help me manage my acne. I'm not completely clear, and I probably never will be, but it's manageable again. I have maybe one or two pimples a week now and they're healing faster than ever. Scars are also fading. I feel normal again, and that's probably the best endorsement I can give.

Re: Anyone having acne problems?

PostPosted: Wed Oct 25, 2017 3:04 pm
by wagolynn
Try in a small area, alcohol hand wash, just let it dry on, it worked for me.